Alert archive / Indiana / Small Craft Advisories in 2014

Small Craft Advisory 65, NWS Northern Indiana

November 21, 2014

NWS Northern Indiana issued this small craft advisory at Nov 21, 2014, 3:21 PM EST. It took effect at Nov 21, 2014, 10:00 PM EST. It was in force for 42 hr.

The area

The counties it named.

The facts

Issued
Nov 21, 2014, 3:21 PM EST (20:21 UTC)
In effect from
Nov 21, 2014, 10:00 PM EST
Expired
Nov 23, 2014, 3:53 PM EST
In force
42 hr
Issued by
NWS Northern Indiana

The text

As transmitted, in the capitals the NWS used until 2016.

828 
WHUS73 KIWX 212021
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
321 PM EST FRI NOV 21 2014

LMZ043-046-220430-
/O.NEW.KIWX.SC.Y.0065.141122T0300Z-141123T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
321 PM EST FRI NOV 21 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 PM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 PM EST SATURDAY. 

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 6 FEET. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
8 follow-up statements
839 
WHUS73 KIWX 220310
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1010 PM EST FRI NOV 21 2014

LMZ043-046-221115-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1010 PM EST FRI NOV 21 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST
SATURDAY...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
235 
WHUS73 KIWX 220844
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
344 AM EST SAT NOV 22 2014

LMZ043-046-221645-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
344 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...2 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
312 
WHUS73 KIWX 221444
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
944 AM EST SAT NOV 22 2014

LMZ043-046-222245-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
944 AM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS.

* WAVES...3 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
146 
WHUS73 KIWX 222057
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
357 PM EST SAT NOV 22 2014

LMZ043-046-230500-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141123T0300Z/
/O.NEW.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
357 PM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS
EVENING...
...GALE WATCH IN EFFECT FROM MONDAY MORNING THROUGH LATE MONDAY
NIGHT...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WATCH...WHICH IS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT. 

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS THROUGH THIS
  EVENING. ON MONDAY SOUTHWEST WINDS ARE EXPECTED TO RAMP TO 30
  KNOTS WITH GUSTS TO 40 KNOT GALES.

* WAVES...2 TO 5 FEET TONIGHT. WAVES BUILDING TO 6 TO 12 FEET ON
  MONDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
031 
WHUS73 KIWX 230256
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
956 PM EST SAT NOV 22 2014

LMZ043-046-231100-
/O.EXT.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/
/O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
956 PM EST SAT NOV 22 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BACKING
  SOUTHEAST BY SUNDAY EVENING... THEN VEERING SOUTHWEST TO 30
  KNOTS WITH GUSTS TO 40 KNOT GALES MONDAY MORNING.

* WAVES...2 TO 5 FEET... BUILDING TO 6 TO 12 FEET ON MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
510 
WHUS73 KIWX 230921
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
421 AM EST SUN NOV 23 2014

LMZ043-046-231730-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/
/O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
421 AM EST SUN NOV 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WINDS...SOUTH 15 TO 20 KNOTS WITH GUSTS TO 25 KNOTS BACKING
  SOUTHEAST BY THIS EVENING...THEN VEERING SOUTHWEST TO 30 KNOTS
  WITH GUSTS TO 40 KNOT GALES MONDAY MORNING.

* WAVES...1 TO 4 FEET... BUILDING TO 6 TO 12 FEET MONDAY
  AFTERNOON INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
671 
WHUS73 KIWX 231502
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1002 AM EST SUN NOV 23 2014

LMZ043-046-232315-
/O.CON.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/
/O.CON.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1002 AM EST SUN NOV 23 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 9 AM EST MONDAY...
...GALE WATCH REMAINS IN EFFECT FROM MONDAY MORNING THROUGH LATE
MONDAY NIGHT...

* WINDS...SOUTHEAST TO SOUTH THIS AFTERNOON AND TONIGHT WITH GUSTS
  TO 25 KNOTS. WINDS VEER SOUTHWEST MONDAY TO 30 KNOTS WITH GUSTS
  TO 35 TO 40 KNOT GALES.

* WAVES...1 TO 4 FEET THROUGH TONIGHT...3 TO 6 FEET MONDAY MORNING
  TO 6 TO 12 FEET MONDAY AFTERNOON INTO MONDAY NIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

A GALE WATCH IS ISSUED WHEN THE RISK OF GALE FORCE WINDS OF 34 TO
47 KNOTS HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
541 
WHUS73 KIWX 232053
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
353 PM EST SUN NOV 23 2014

LMZ043-046-240500-
/O.CAN.KIWX.SC.Y.0065.000000T0000Z-141124T1400Z/
/O.UPG.KIWX.GL.A.0007.141124T1400Z-141125T0600Z/
/O.NEW.KIWX.GL.W.0018.141124T1400Z-141125T0600Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
353 PM EST SUN NOV 23 2014

...GALE WARNING IN EFFECT FROM 9 AM MONDAY TO 1 AM EST TUESDAY...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
GALE WARNING...WHICH IS IN EFFECT FROM 9 AM MONDAY TO 1 AM EST
TUESDAY. THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. THE GALE
WATCH IS NO LONGER IN EFFECT. 

* WINDS...SOUTHWEST TO 30 KNOTS WITH GUSTS TO 45 KNOT GALES.

* WAVES...BUILDING TO 8 TO 14 FEET MONDAY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Nov 21, 12:58 PM EST, 2 hours 23 minutes earlier.

Area forecast discussion, Nov 21, 12:58 PM EST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1258 PM EST FRI NOV 21 2014

.SYNOPSIS...
ISSUED AT 1245 PM EST FRI NOV 21 2014

A RIDGE OF HIGH PRESSURE ACROSS THE MID MISSISSIPPI VALLEY WILL
TRACK INTO THE OHIO VALLEY TODAY. SOUTHERLY WINDS WILL INCREASE
INTO SATURDAY...DRAWING IN WARMER AIR INTO THE REGION. RAIN WILL
MOVE INTO THE AREA IN ADVANCE OF A WEAK SYSTEM...STARTING AS A
PERIOD OF LIGHT FREEZING RAIN BEFORE TEMPERATURES QUICKLY RISE
ABOVE FREEZING AFTER SUNRISE. HIGH TEMPERATURES TODAY WILL RANGE
FROM THE LOWER 30S ACROSS NORTHEAST ILLINOIS...TO THE MID 20S
ACROSS SOUTHEAST LOWER MICHIGAN INTO NORTHERN OHIO. LOW
TEMPERATURES TONIGHT WILL RANGE FROM THE MID 20S ACROSS NORTHEAST
ILLINOIS...TO THE UPPER TEENS ACROSS NORTHWEST OHIO AND SOUTHEAST
LOWER MICHIGAN.

&&

.SHORT TERM...(TODAY THROUGH SATURDAY MORNING)
ISSUED AT 358 AM EST FRI NOV 21 2014

QUIET CONDITIONS TO BEGIN THE SHORT TERM FOR TODAY WILL BE FOLLOWED
BY POTENTIAL OF FREEZING RAIN LATE TONIGHT INTO THE EARLY MORNING
HOURS OF SATURDAY.

LAKE EFFECT CLOUDINESS PERSISTS ACROSS EXTREME NORTHERN INDIANA AND
SOUTHERN LOWER MICHIGAN WITH SCATTERED SNOW SHOWERS ONLY LIMITING
VSBYS IN THE 3-6 MILE RANGE. NOT EXPECTING ANY ACCUMULATION THIS
MORNING ALTHOUGH A STRAY TENTH OF AN INCH OR SO WILL BE POSSIBLE
ACROSS SOUTHERN LOWER MICHIGAN THROUGH 12Z. SFC ANTICYCLONE
DROPPING SOUTHEASTWARD OUT OF CENTRAL ILLINOIS WILL ALLOW FOR
BACKING LOW WINDS AND REDUCED FETCH. LAKE INDUCED INSTABILITY ALSO
TO STEADILY DECREASE OVER THE NEXT SEVERAL HOURS AS INVERSION
HEIGHTS CONTINUE TO CRASH UNDER THE INFLUENCE OF RISING MID LEVEL
HEIGHTS AND LARGER SCALE SYNOPTIC SUBSIDENCE. MOSTLY SUNNY
CONDITIONS SHOULD SHAPE UP ACROSS THE AREA FOR THE REMAINDER OF
THE DAY WITH SOUTHERLY LOW LEVEL WINDS DEVELOPING. ARCTIC DOME
WILL BE SOMEWHAT STUBBORN TO SCOUR OUT...AND HAVE NOT MADE MUCH
CHANGE TO PREVIOUS MAX TEMPS FROM AROUND 30 WEST...TO THE MID 20S
EAST.

ATTENTION FOR TONIGHT WILL SHIFT TO UPPER LEVEL TROUGH CURRENTLY
PROGRESSING THROUGH THE ROCKIES EARLY THIS MORNING. VERY STRONG LOW
LEVEL MOISTURE ADVECTION WILL DEVELOP AS VERY DRY AIR MASS SUBJECT
TO HISTORY OF SUBSIDENCE ACROSS THE GREAT LAKES SHIFTS ACROSS THE
MID ATLANTIC STATES. LOW LEVEL MOISTURE TONGUE WILL RAPIDLY LIFT
INTO THE MID MS RVR VALLEY THIS EVENING IN ADVANCE OF APPROACHING
WAVE...AND THEN WEST TO EAST ACROSS THE LOCAL AREA IN THE 06Z-18Z
TIMEFRAME. MID/UPPER FORCING DOES NOT APPEAR TO BE OVERLY IMPRESSIVE
GIVEN BROAD...LOW AMPLITUDE NATURE TO THE ROCKIES UPPER TROUGH BUT
STRONG LOW LEVEL MOISTURE CONVERGENCE/ISENTROPIC LIFT SHOULD SUPPORT
AT LEAST LIGHT PRECIP SPREADING INTO WESTERN PORTIONS OF THE CWA
TOWARD THE 06Z TIMEFRAME. MAIN CONCERN AT THIS TIME IS POTENTIAL
OF SHALLOW SUB FREEZING LAYER TO REMAIN IN PLACE WITH WARM LAYER
ALOFT BECOMING MORE PRONOUNCED AFTER 06Z. A BRIEF PERIOD OF LIGHT
FREEZING RAIN APPEARS TO BE A GOOD POSSIBILITY ALTHOUGH INITIALLY
THE VERY DRY NATURE TO THE LOW LEVEL AIR MASS OFFERS SOME LOWER
CONFIDENCE REGARDING ONSET TIME AND PRECIP AMOUNTS. GIVEN STRONG
MOISTURE TRANSPORT...ISENTROPIC UPGLIDE...AND AT LEAST WEAK
MID/UPPER FORCING HAVE FOLLOWED GUIDANCE TRENDS TO HIGHER POPS FOR
THE LATE TONIGHT/SATURDAY MORNING PERIOD. PERIOD OF GREATEST
FREEZING RAIN POTENTIAL APPEARS TO BE IN THE 09Z-15Z TIMEFRAME
FROM WEST TO EAST ACROSS THE AREA. SOME LIGHT ICE ACCUMULATION IS
POSSIBLE BUT WITH AFOREMENTIONED LOWER CONFIDENCE IN
TIMING/AMOUNTS AND BEING A LATE 2ND PERIOD POTENTIAL EVENT...WILL
LET DAY SHIFT ASSESS NEED FOR HEADLINES FURTHER. PLUME OF
RELATIVELY STEEP 700-500 HPA LAPSE SHOULD ADVECT ACROSS ESPECIALLY
NORTHERN HALF OF THE AREA OVERNIGHT. SO WHILE PRECIP AMOUNTS
SHOULD BE QUITE LIGHT IN WEAKLY FORCED ENVIRONMENT (GENERALLY
LESS THAN TENTH OF AN INCH)...MAY NEED TO KEEP AN EYE ON ANY
WEAKER CONVECTIVE RESPONSE LATE TONIGHT/EARLY SATURDAY FOR ANY
LOCALIZED HIGHER PRECIP AMOUNTS.

PRECIP TO CHANGE OVER TO RAIN SATURDAY MORNING AS WARM/MOISTURE
ADVECTION OVERWHELMS PROFILES FROM WEST TO EAST...WITH EVEN FAR
EASTERN LOCATIONS TO LIQUID PRECIP TYPE BY 14 OR 15Z.

&&

.LONG TERM...(SATURDAY AFTERNOON THROUGH THURSDAY)
ISSUED AT 358 AM EST FRI NOV 21 2014

WET/WARMER THIS WEEKEND/MONDAY WITH A RETURN TO UNSEASONABLY COLD WX
THEREAFTER....

ONGOING ISENTROPIC ASCENT/MOIST ADVECTION ASSOCIATED WITH WEAK
SHORTWAVE ENERGY AND STRENGTHENING MID/UPPER JET WORKING EAST
THROUGH THE GREAT LAKES IN ZONAL FLOW MAY KEEP AREAS OF LIGHT
RAIN/DRIZZLE AROUND INTO SATURDAY AFTN/NIGHT AS SFC WARMS WARM ABOVE
FREEZING. MUCH BETTER CHANCES FOR MORE WIDESPREAD/HEAVIER RAINFALL
ARRIVES SUNDAY AFTN/NIGHT AS SRN STREAM PV ANOMALY (NOW OVER SRN CA)
LIFTS NNE THROUGH THE REGION. EXPECTED NEGATIVE TILT TO WAVE,
PHASING/STRENGTHENING OF UPPER JET ROUNDING BASE OF AN AMPLIFYING
PLAINS LONGWAVE TROUGH, AND GOOD FEED OF MOISTURE/CONVERGENCE WILL
SUPPORT CYCLOGENESIS WITH MODELS AGREEING ON SFC REFLECTION TRACK
NNE THROUGH THE MID MS VALLEY/WESTERN LAKES. AT LEAST THE WESTERLY
TRACK OF SYSTEM WILL ALLOW MUCH WARMER AIR TO OVERSPREAD THE REGION
DURING THIS TIME.

THIS WARMUP WILL BE SHORTLIVED HOWEVER AS THE NEXT DEEP LAYERED
TROUGH CONSOLIDATES INTO THE EASTERN US BRINGING ANOTHER SHOT OF
UNSEASONABLY COLD AIR TO THE LOCAL AREA MONDAY NIGHT AND BEYOND.
TRAILING COLD FRONT THAT WILL USHER IN THIS NEXT COLD BLAST
(ALTHOUGH NOT AS EXTREME AS THIS PAST WEEK) WILL TRANSLATE THROUGH
ON MONDAY WITH FALLING TEMPS EXPECTED LATE MORNING-AFTN. FRONTAL
WAVE/MID LVL FGEN RESPONSE CONTINUES TO SHOW UP IN BULK OF GUIDANCE
HINTING AT THE POTENTIAL FOR ADDITIONAL PCPN (MAINLY RAIN) TO
BLOSSOM/EXPAND NE INTO THE AREA MONDAY. OTHERWISE...CAA/CYCLONIC
FLOW SCT FLURRIES/SNOW SHOWERS CAN EXPECTED WITHIN TROUGH AXIS LATER
MONDAY NIGHT INTO TUESDAY WITH SOME LAKE ENHANCEMENT/ACCUMS POSSIBLE
ACROSS LOWER MI/FAR NRN IN.

&&

.AVIATION...(FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON)
ISSUED AT 1240 PM EST FRI NOV 21 2014

TRANQUIL WEATHER TO START OUT THE TAF PERIOD AS HIGH PRESSURE
DRIFTS ACROSS THE REGION. THE NEXT SYSTEM WILL ADVANCE RAPIDLY
FROM THE SOUTHWEST WITH MOISTURE RAPIDLY INCREASING AFTER 6Z. A
MASSIVE SURGE OF WARM AIR ALOFT WILL ACCOMPANY THIS
SYSTEM...KEEPING ANY PRECIPITATION IN THE LIQUID VS FROZEN FORM.
HOWEVER...SURFACE TEMPERATURES WILL BE NEAR OR JUST BELOW FREEZING
FOR A FEW HOURS AT THE ONSET...WARRANTING A CONTINUATION OF OF
LIGHT FREEZING RAIN MENTION. HAVE KEPT THIS GOING FOR ABOUT A 4
HOUR PERIOD AT EACH SITE BUT THIS MAY BE TOO LONG WITH SEVERAL
HIGH RES MODELS COMING IN WITH SFC TEMPS RAPIDLY CLIMBING ABOVE
FREEZING AROUND 12Z. CIGS WILL DROP RAPIDLY INTO MVFR RANGE AS
PRECIP STARTS AND PERSIST THROUGH THE REST OF THE PERIOD.

OTHER NOTEWORTHY ITEM IS STRONG INVERSION ABOVE THE SURFACE WILL
KEEP A STRONG WIND FIELD FROM MIXING TO THE GROUND AS 2000 FT
SPEEDS LOOK TO BE AROUND 50 KTS LATER TONIGHT INTO AT LEAST
SATURDAY MORNING. HAVE INTRODUCED LOW LEVEL WIND SHEAR INTO BOTH
TAFS.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...NONE.
&&

SYNOPSIS...FISHER
SHORT TERM...MARSILI
LONG TERM...STEINWEDEL
AVIATION...FISHER

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Nov 21, 4:59 AM EST, 10 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
459 AM EST FRI NOV 21 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-221000-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
459 AM EST FRI NOV 21 2014 /359 AM CST FRI NOV 21 2014/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

LIGHT FREEZING RAIN IS LIKELY AFTER MIDNIGHT. LIGHT ICE
ACCUMULATIONS ARE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

LIGHT FREEZING RAIN MAY LINGER INTO EARLY SATURDAY MORNING BEFORE
CHANGING TO RAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER REPORTS OF ANY FREEZING RAIN OR ICE ACCUMULATION WILL BE
APPRECIATED LATE TONIGHT INTO EARLY SATURDAY MORNING.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-221000-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
459 AM EST FRI NOV 21 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

HAZARDOUS CONDITIONS FOR SMALL CRAFT WILL PERSIST THIS
MORNING...AND ARE POSSIBLE AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED AGAIN FOR THE
MONDAY THROUGH TUESDAY NIGHT PERIOD.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

In the hours before

Special weather statement, Nov 21, 2:51 PM EST, 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
251 PM EST FRI NOV 21 2014

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-220800-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
251 PM EST FRI NOV 21 2014 /151 PM CST FRI NOV 21 2014/

...A PERIOD OF LIGHT FREEZING RAIN IS LIKELY LATE TONIGHT INTO
EARLY SATURDAY MORNING...

LIGHT RAIN WILL BEGIN TO OVERSPREAD FAR NORTHWEST INDIANA AFTER
MIDNIGHT...AND THEN QUICKLY SPREAD ACROSS NORTHEAST
INDIANA...SOUTHERN LOWER MICHIGAN...AND NORTHWEST OHIO BY SUNRISE
SATURDAY. TEMPERATURES WILL START IN THE UPPER 20S TO AROUND 30 AS
THE RAIN ARRIVES...ALLOWING FOR A PERIOD OF LIGHT FREEZING RAIN
DURING THE FIRST FEW HOURS OF RAIN. MINOR ICE ACCUMULATIONS ON
COLD SURFACES IS POSSIBLE...HOWEVER WILL BE SHORT LIVED AS MID DAY
HIGHS REACH THE MIDDLE 30S TO AROUND 40. SOME UNCERTAINTY STILL
REMAINS IN REGARDS TO THE TIMING AND AMOUNT OF FREEZING RAIN...BUT
ANYONE TRAVELLING ACROSS THE REGION LATE TONIGHT INTO THE EARLY
MORNING HOURS OF SATURDAY SHOULD STAY ALERT TO THE LATEST
FORECAST...AND BE PREPARED FOR THE POTENTIAL OF SOME LIGHT ICE
ACCUMULATION ON ROADWAYS AND WALKWAYS.

Nearby

Small Craft Advisories in Indiana, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.